Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 227, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 1, 1997, 6:13 PM CDT for Thomas County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 1997, 6:13 PM CDT (23:13 UTC)
- Expired
- Sep 1, 1997, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Thomas County, NE
The radar
The North Platte radar (KLNX), 5 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1145 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 012313 RRA SVRLBF NEC171-020000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 613 PM CDT MON SEP 1 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL NEBRASKA ...NORTHERN THOMAS COUNTY AT 611 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 16 MILES EAST OF MULLEN OR 10 MILES WEST NORTHWEST OF THEDFORD MOVING SOUTH SOUTHEAST AT 15 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... THEDFORD BY 635 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:59 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 1, 2:59 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 259 PM CDT MON SEP 1 1997 ...FORECAST PROBLEM WILL BE THUNDERSTORM CHANCES... MODELS SIMILAR WITH SHORTWAVE OVER WESTERN NEBRASKA THIS MORNING SLOWLY MOVING EAST INTO NORTH CENTRAL NEBRASKA BY EVENING. BY 12Z TUE...THE SHORTWAVE IS OVER EASTERN NEBRASKA. AFTER THIS SHORTWAVE PASSES...500 RIDGE AXIS BUILDS ACROSS WESTERN HIGH PLAINS AND ANOTHER SHORTWAVE MOVES NORTH INTO MONTANA BY END OF FORECAST PERIOD...BUT IS TOO FAR AWAY TO AFFECT LBF CWA. EVERYTHING I LOOKED AT IN PC-GRIDDS POINTED TO NORTHEAST NEBRASKA TONIGHT AS BEST CHANCE FOR THUNDERSTORMS...BASICALLY WHERE SEVERE WEATHER WATCH NOW IS. FROM THE ETA...850-700 THTE RIDGES FROM 00-12Z REMAIN OVER FROM ERN WYOMING AND EASTERN NEBRASKA. MOST UNSTABLE AIR WAS ALSO PROGGED OVER NORTHEAST NEBRASKA AT 00Z AND 850 CONVERGENCE...250 DIVERGENCE AND SFC MOISTURE FLUX CONVERGENCE AT 00Z WAS OVER NORTHEAST AND NORTH CENTRAL NEBRASKA AT 00Z AND THEN MOVES OFF TO THE EAST AND SOUTH ALONG WITH THE COLD FRONT. THERE WAS ALSO 700-500 Q VECTOR CONVERGENCE OVER THIS AREA. NGM WAS A LITTLE SLOWER THAN ETA WAS WITH ABOVE FIELDS AND HAD 850 CONVERGENCE...250 DIVERGENCE AND SFC MOISTURE FLUX CONVERGENCE OVER ALL OF LBF CWA. 18Z SFC ANALYSIS AND KLNX RADAR SHOWED AND COLD FRONT FROM BTWN VTN AND CDR TO JUST EAST OF AIA AND JUST NORTH OF BFF. KLNX RADAR AT 1930Z SHOWED CONVECTION KICKING OFF ALONG COLD FRONT AND BACKBUILDING WITH OTHER SCATTERED CONVECTION ALONG A WARM FRONT THAT WAS BTWN YKN AND ONL TO OMA. WESTERN AND SOUTHWESTERN CWA DOES NOT LOOK AS GOOD FOR THUNDERSTORM DEVELOPMENT SINCE BEST DYNAMICS WILL BE OVER NORTH CENTRAL AND NORTHEAST NEBRASKA THIS EVENING...BUT WILL STILL SEE SCATTERED CONVECTION ALONG COLD FRONT. TUESDAY...ALL MOISTURE AND THE COLD FRONT WILL MVOE WELL OFF TO THE SOUTH AND EAST OF CWA...SO A TRANQUIL WEATHER PATTERN WILL SET UP THROUGH MID WEEK. CCF NUMBERS FOR POPS ARE EVENING RECOMMENDATIONS FOR VTN...LBF AND OGA...IML ZONES. 50 AND 60S POPS ARE FOR TONIGHT FOR ONL...ANW ZONE. RECOMMEND EVENING THUNDERSTORMS FOR ALL ZONES. SEE CCF FOR TEMP IDEAS. CCF LBF BB 059/077 050/078 048 703000 ANW BB 058/076 050/076 050 705000 OGA BB 058/076 049/077 047 703000 ONL BB 061/077 051/075 051 706000 IML BB 059/077 051/078 048 703000 BBW BB 059/077 050/077 048 704000 VTN BB 056/075 049/077 048 703000 MICHELS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:22 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.